Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical viscosity and the entropy condition for conservative difference schemes

Author: Eitan Tadmor
Journal: Math. Comp. 43 (1984), 369-381
MSC: Primary 65M05; Secondary 35L65
MathSciNet review: 758189
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a scalar, nonlinear conservative difference scheme satisfying the entropy condition. It is shown that difference schemes containing more numerical viscosity will necessarily converge to the unique, physically relevant weak solution of the approximated conservative equation. In particular, entropy satisfying convergence follows for E schemes--those containing more numerical viscosity than Godunov's scheme.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05, 35L65

Retrieve articles in all journals with MSC: 65M05, 35L65

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society